MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-005
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 5mm amplatzer septal occluder (aso) was successfully implanted in a patient.It was noted that on (b)(6) 2022, chest x-rays confirmed that the aso had embolized.The decision was made to explant the embolized amplatzer septal occluder.No other replacement device was implanted.The patient was stable and discharged at the time of report.
 
Additional Manufacturer Narrative
An event of device embolized into the aorta was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There were no complaints associated with any other devices from the lot.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received that the 5mm amplatzer septal occluder (aso) was successfully implanted using an amplatzer trevisio intravascular delivery system.The patient had remained hemodynamically stable throughout the implant procedure.There was no clinically significant delay in the procedure reported.On (b)(6) 2022, it was noted via chest x-ray that the aso had embolized into the patient's aorta.The decision was made to retrieve the embolized aso using a transcatheter snare.No other replacement device was implanted and the cause of the device embolization is unknown.The patient was stable at the time of report.No additional information was provided.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15218233
Report Number2135147-2022-00743
Device Sequence Number6664147
Product Code MLV
UDI-Device Identifier05415067019134
UDI-Public05415067019134
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number9-ASD-005
Device Catalogue Number9-ASD-005
Device Lot Number7979753
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2022
Supplement Date Received by Manufacturer10/04/2022
Initial Report FDA Received Date08/12/2022
Supplement Report FDA Received Date10/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 YR
Patient SexUnknown
Patient Weight18 KG